An explicit univariate and radical parametrization of the sextic proper Zolotarev polynomials in power form

TitleAn explicit univariate and radical parametrization of the sextic proper Zolotarev polynomials in power form
Publication TypeJournal Article
Year of Publication2019
AuthorsRack, H-J, Vajda, R
JournalDolomites Research Notes on Approximation
Volume12
Issue1
Pagination43-50
Date Published05/2019
PublisherPadova University Press
Place PublishedPadova, IT
ISSN Number2035-6803
KeywordsAbel-Pell differential equation, explicit power form representation, Peherstorfer-Schiefermayr system of nonlinear equations, polynomial of degree six, proper Zolotarev polynomial, radical parametrization
Abstract

The problem to determine an explicit one-parameter power form representation of the proper Zolotarev polynomials of degree n and with uniform norm 1 on [-1,1] can be traced back to P. L. Chebyshev. It turned out to be complicated, even for small values of n. Such a representation was known to A. A. Markov (1889) for n = 2 and n = 3. But already for n = 4 it seems that nobody really believed that an explicit form can be found. As a matter of fact it was, by V. A. Markov in 1892, as A. Shadrin put it in 2004. About 125 years passed before an explicit form for the next higher degree, n = 5, was found, by G. Grasegger and N. Th. Vo (2017). In this paper we settle the case n = 6.

URLhttps://drna.padovauniversitypress.it/2019/1/5